MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. KNEE PACK; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. KNEE PACK; GENERAL SURGERY TRAY
Model Number 89-9810
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary an internal complaint (call (b)(4)) was received for a convenience kit (finished good 89-9810, lot 48504718) that contained a light handle cover with a hole in it.A sample was returned december 17, 2018, to deroyal for evaluation.This sample confirmed the customer's complaint.The shaft of the light handle cover appears to be punctured from the inside.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported issue.The work order revealed that the reported finished good contained two light handle covers in it.Therefore, the investigator contacted the initial reporter, who identified the affected component as raw material (b)(4).Lot mapping identified that this component is supplied to deroyal by (b)(4).The complaint investigator reviewed the finished good specifications and found that the component is covered in drapes and mayo stand covers when it is assembled in the kit.This placement should protect it from damage from other raw material components in the kit.These light handle covers arrive at deroyal's kit manufacturing facility folded in bulk.The covers are never unfolded during the kit manufacturing process.Due to the location of this hole and the folded manner in which the cover is received, the defect would not have been visible to deroyal manufacturing personnel.The 2016-2018 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.There were previous scars for similar nonconformances.Therefore, a new scar was issued to steris corporation.As of the date of this report, a response to the scar has not been received.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
A convenience kit contained a light handle cover that had a hole.The device was being used in a procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the light handle cover contained in the convenience kit is supplied to deroyal by steris corporation.Therefore, a supplier corrective action request (scar) was sent to steris.In its response, steris stated the root cause is currently unknown.The manufacturer is conducting an ongoing evaluation of processes, material, and equipment to determine the root cause.One potential root cause would be product tooling requiring maintenance.Corrective action: in its scar response, steris reported the product tooling was maintained and cleared.Line checks are being conducted to verify ongoing product compliance.Checks are conducted by a quality assurance technician three times per shift and hourly beginning january 18, 2019.Investigation summary an internal complaint ((b)(4)) was received for a convenience kit (finished good 89-9810, lot 48504718) that contained a light handle cover with a hole in it.A sample was returned december 17, 2018, to deroyal for evaluation.This sample confirmed the customer's complaint.The shaft of the light handle cover appears to be punctured from the inside.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported issue.The work order revealed that the reported finished good contained two light handle covers in it.Therefore, the investigator contacted the initial reporter, who identified the affected component as raw material 755059.Lot mapping identified that this component is supplied to deroyal by steris corporation.The complaint investigator reviewed the finished good specifications and found that the component is covered in drapes and mayo stand covers when it is assembled in the kit.This placement should protect it from damage from other raw material components in the kit.These light handle covers arrive at deroyal's kit manufacturing facility folded in bulk.The covers are never unfolded during the kit manufacturing process.Due to the location of this hole and the folded manner in which the cover is received, the defect would not have been visible to deroyal manufacturing personnel.The 2016-2018 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.There were previous scars for similar nonconformances.Therefore, a new scar was issued to steris corporation.A response was received and accepted january 22, 2019, by deroyal personnel.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.

Brand Name
KNEE PACK
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8231047
Report Number3005011024-2018-00015
Device Sequence Number18886015
Product Code LRO
UDI-Device Identifier00749756945448
UDI-Public00749756945448
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-9810
Device Lot Number48504718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1